Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Pittsburgh, PA

March 27, 2007Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 27, 2007, 2:12 PM EDT for Westmoreland County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 2:12 PM EDT (18:12 UTC)
Expired
Mar 27, 2007, 2:45 PM EDT
In force
33 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:01 AM EDT, 11 hours 11 minutes earlier.

Area forecast discussion, Mar 27, 3:01 AM EDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 AM EDT TUE MAR 27 2007

.SHORT TERM /TODAY/...
FEW TSRA NRN ZONES EARLY. CHC POPS MOST AREAS. BUMPED UP TEMPS A BIT.

&&

.LONG TERM /TONIGHT THROUGH MONDAY/...
CHC POPS TONIGHT INTO WED. THEN LARGE SFC HIGH BUILDS OVER EAST
BRING COLDER DRIER AIR NE TO SW WED NIGHT INTO THU. HAD TO DROP
TEMPS FOR THAT PERIOD.

&&

.AVIATION /07Z-06Z/...
STRONG SURFACE RIDGE OVER THE CAROLINA WILL CONTINUE TO BLOCK GULF
MOISTURE FROM MOVING INTO THE OHIO VALLEY. GENERAL VFR CONDTIONS
EXPECTED THROUGH THE TAF PERIOD WITH SCT TO BROKEN MIDDLE CLOUDS
POSSIBLE. WEAK FRONTAL BOUNDARY EAST-WEST ACROSS SOUTHERN NY STATE
WILL BRING SOME WIDELY SCATTERED SHOWERS FROM FKL TO DUJ THIS
MORNING AND POSSIBLY AGAIN LATE THIS AFTERNOON AND TONIGHT. COVERAGE
TOO SPARSE AT THIS TIME TO INCLUDE IN TAFS. BRIEF MVFR CEILINGS ARE
POSSIBLE EARLY THIS MORNING AT FKL AND DUJ WITH THE SHOWERS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

18/18/06/
Hazardous weather outlook, Mar 27, 4:31 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 AM EDT TUE MAR 27 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-280845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
431 AM EDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 27, 1:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
114 PM EDT TUE MAR 27 2007

PAZ020-021-271815-
ALLEGHENY PA-BEAVER PA-
115 PM EDT TUE MAR 27 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ALLEGHENY AND BEAVER...

AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES EAST OF HARSHAVILLE...MOVING
SOUTHEAST AT 20 MPH. SOME OF THE STORMS MAY CONTAIN HAIL UP TO A
HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALIQUIPPA...BALDWIN...CARNEGIE...DOWNTOWN PITTSBURGH...ECONOMY
  BORO...FOX CHAPEL...FRANKLIN PARK...HARSHAVILLE...IMPERIAL...MCKEES
  ROCKS...MCKEESPORT...MOON...MOUNT LEBANON...NORTH SIDE...PENN
  HILLS...PERRYSVILLE...RACCOON CREEK STATE PARK...SEWICKLEY...SOUTH
  SIDE...TURTLE CREEK...WEST MIFFLIN AND WILKINSBURG

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 27, 1:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 PM EDT TUE MAR 27 2007

PAZ021-030-271900-
ALLEGHENY PA-WESTMORELAND PA-
153 PM EDT TUE MAR 27 2007

...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...ALLEGHENY
AND WESTMORELAND...

AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER NEAR DOWNTOWN PITTSBURGH MOVING
SOUTHEAST AT 40 MPH.

THESE STORMS WILL PRODUCE HAIL NEAR ONE HALF INCH AND WIND GUSTS TO
45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DONEGAL...GREENSBURG...IRWIN...JEANNETTE...LATROBE...LAUREL
  MOUNTAIN STATE PARK...LIGONIER...MCKEESPORT...MONROEVILLE...
  MURRYSVILLE...NEW STANTON...PENN HILLS...SOUTH SIDE...TURTLE
  CREEK...WEST MIFFLIN...WILKINSBURG...BAGGALEY...HARRISON CITY...
  HOSTETTER...LAUGHLINTOWN...LYCIPPUS...NORVELT...STAHLSTOWN AND
  WHITNEY

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:22 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana38 min
Mar 27, 2:55 PM EDTSevere Thunderstorm WarningPBZButler50 min
Mar 27, 7:02 PM EDTFlash Flood WarningPBZMercer3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.